MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿ SR SERIES, SR0¿ 8.5F; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿ SR SERIES, SR0¿ 8.5F; INTRODUCER, CATHETER
Model Number 406853
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
Related manufacturing reference: 3005334138-2020-00106.Following an atypical right atrial flutter procedure, an entanglement requiring snare removal occurred.When the sheaths and catheters were being removed from the patient, withdrawal difficulty was noted with the advisor catheter.Flouroscopy confirmed the catheter was caused in the distal end of the sheath.Manipulation of the catheter was attempted to release the catheter and sheared the introducer that was adjacent to the device in two pieces.The proximal portion of the sheath was removed, but a snaring tool was utilized to remove the distal portion of the sheath, which appeared to be fully removed from the vein.It was indicated by the physician that the advisor had wrapped around the sheath and became entangled.The patient was stable and the procedure was able to be completed.There was no damaged noted to the catheter.
 
Additional Manufacturer Narrative
One fast-cath guiding introducer swartz sr series, sr0 8.5f was received for investigation.The reported event of catheter withdrawal difficulty could not be confirmed.The sheath tube had been stretched and torn into two sections.The sheath hemostasis cap inside diameter measurement was within specifications; however, the sheath distal tip inside diameter could not be measured due to distal tip damage.Functional testing could not be conducted due to the condition of the device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported catheter withdrawal difficulty remains unknown.The cause of the stretched and torn sheath tubing is consistent with damage during use.

Brand Name
FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿ SR SERIES, SR0¿ 8.5F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key9835199
Report Number3005334138-2020-00111
Device Sequence Number19554839
Product Code DYB
UDI-Device Identifier05414734202985
UDI-Public05414734202985
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number406853
Device Catalogue Number406853
Device Lot Number7075277
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR¿ HD GRID MAPPING CATHETER, SE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight88